Alert archive / Massachusetts / Gale Warnings in 2009

Gale Warning 23, NWS Boston/Norton, MA

April 20, 2009

NWS Boston/Norton, MA issued this gale warning at Apr 20, 2009, 4:17 AM EDT. It took effect at Apr 20, 2009, 6:00 PM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2009, 4:17 AM EDT (08:17 UTC)
In effect from
Apr 20, 2009, 6:00 PM EDT
Expired
Apr 21, 2009, 11:52 AM EDT
In force
18 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

857 
WHUS71 KBOX 200817
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
417 AM EDT MON APR 20 2009

ANZ232>237-255-201630-
/O.UPG.KBOX.GL.A.0019.090420T2100Z-090421T1200Z/
/O.NEW.KBOX.GL.W.0023.090420T2200Z-090421T1000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
417 AM EDT MON APR 20 2009

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

EAST TO SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 KT
LATER TODAY WITH GUSTS AROUND 35 KT THIS EVENING AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-231-250-254-201630-
/O.UPG.KBOX.GL.A.0019.090421T0100Z-090421T1800Z/
/O.NEW.KBOX.GL.W.0023.090420T2200Z-090421T1000Z/
BOSTON HARBOR-CAPE COD BAY-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
417 AM EDT MON APR 20 2009

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

EAST TO SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 KT
LATER TODAY WITH GUSTS AROUND 35 KT THIS EVENING AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
6 follow-up statements
280 
WHUS71 KBOX 201529
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1129 AM EDT MON APR 20 2009

ANZ230>237-250-254-255-202330-
/O.CON.KBOX.GL.W.0023.090420T2200Z-090421T1000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1129 AM EDT MON APR 20 2009

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT TUESDAY FOR ALL OF THE COASTAL WATERS. 

EAST TO SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 25 TO 30 KT
LATER THIS AFTERNOON AND TONIGHT WITH GUSTS UP TO 40 KT POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
465 
WHUS71 KBOX 202033
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EDT MON APR 20 2009

ANZ230>237-250-254-255-210445-
/O.CON.KBOX.GL.W.0023.090420T2200Z-090421T1000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
433 PM EDT MON APR 20 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

EAST TO SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 25 TO 30 KT
TONIGHT WITH GUSTS UP TO 40 KT POSSIBLE. WINDS WILL SHIFT TO
THE SOUTH SOUTHEAST AND SUBSIDE TO 15 TO 20 KT WITH GUSTS TO 25 KT
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
850 
WHUS71 KBOX 210439
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1239 AM EDT TUE APR 21 2009

ANZ230>237-250-254-255-211000-
/O.CON.KBOX.GL.W.0023.000000T0000Z-090421T1000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1239 AM EDT TUE APR 21 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING. 

EAST TO SOUTHEAST WINDS HAVE INCREASED TO 25 TO 30 KT TONIGHT WITH
GUSTS UP TO 40 KT POSSIBLE. WINDS WILL SHIFT TO THE SOUTH SOUTHEAST
AND SUBSIDE TO 15 TO 20 KT WITH GUSTS TO 25 KT TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

RLG
349 
WHUS71 KBOX 210819
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
419 AM EDT TUE APR 21 2009

ANZ230>237-250-254-255-211200-
/O.EXT.KBOX.GL.W.0023.000000T0000Z-090421T1200Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
419 AM EDT TUE APR 21 2009

...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

EAST TO SOUTHEAST WINDS HAVE INCREASED TO 25 TO 30 KT OVERNIGHT
WITH GUSTS UP TO 40 KT POSSIBLE. WINDS WILL SHIFT TO THE SOUTH
SOUTHEAST AND SUBSIDE TO 15 TO 20 KT WITH GUSTS TO 25 KT TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

RLG
442 
WHUS71 KBOX 211044
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
644 AM EDT TUE APR 21 2009

ANZ230>237-255-211845-
/O.CAN.KBOX.GL.W.0023.000000T0000Z-090421T1200Z/
/O.NEW.KBOX.SC.Y.0052.090421T1044Z-090422T1200Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
644 AM EDT TUE APR 21 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

SOUTHEAST WINDS GUSTING TO 30 KNOTS WILL SHIFT TO SOUTH BY TONIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-211600-
/O.EXT.KBOX.GL.W.0023.000000T0000Z-090421T1600Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
644 AM EDT TUE APR 21 2009

...GALE WARNING NOW IN EFFECT UNTIL NOON EDT TODAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL NOON EDT TODAY. 

EAST WINDS WILL GUST TO 35 KNOTS THIS MORNING. WINDS WILL SHIFT TO
THE SOUTHEAST AND SUBSIDE TO 15 TO 20 KT WITH GUSTS TO 25 KT THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
681 
WHUS71 KBOX 211552 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1152 AM EDT TUE APR 21 2009

ANZ250-254-220000-
/O.CAN.KBOX.GL.W.0023.000000T0000Z-090421T1600Z/
/O.EXA.KBOX.SC.Y.0052.000000T0000Z-090422T1200Z/
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1152 AM EDT TUE APR 21 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

THE ADVISORY IS FOR THE COASTAL WATERS FROM PROVINCETOWN TO CHATHAM
TO NANTUCKET. 

SOUTH WINDS OF 15 TO 20 KT WITH GUSTS TO 25 KT WILL CONTINUE UNTIL 8
AM WEDNESDAY. THIS WILL CONTINUE WITH VERY ROUGH SEAS OF 6 TO 12 FT
ACROSS THE OCEAN WATERS...RESULTING IN ROUGH CONDITIONS FOR SMALL
CRAFT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230>237-255-220000-
/O.CON.KBOX.SC.Y.0052.000000T0000Z-090422T1200Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1152 AM EDT TUE APR 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

THE ADVISORY COVERS ALL OF THE SOUTHERN NEW ENGLAND COASTAL WATERS. 
SOUTH WINDS OF 15 TO 20 KT WITH GUSTS TO 25 KT WILL CONTINUE UNTIL 8
AM WEDNESDAY. THIS WILL RESULT IN ROUGH SEAS OF 6 TO 9 FT ACROSS THE
OCEAN WATERS SOUTH OF NEW ENGLAND...AND SEAS 1 TO 3 FT ACROSS THE
INNER BAYS...SOUNDS AND HARBORS. 

IN ADDITION...AREAS OF DENSE FOG WILL PERSIST ACROSS NARRAGANSETT BAY
AND BOSTON HARBOR INTO TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NOCERA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Apr 20, 4:07 AM EDT, 10 minutes earlier.

Area forecast discussion, Apr 20, 4:07 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
407 AM EDT MON APR 20 2009

.SYNOPSIS...
A WARM FRONT APPROACHING FROM THE MID ATLANTIC STATES WILL RESULT IN
CONTINUED INCREASING CLOUDS THIS MORNING WITH RAIN DEVELOPING THIS
AFTERNOON AND EVENING. SLOW MOVING LOW PRESSURE WILL KEEP UNSETTLED
WEATHER IN THE FORECAST THROUGH WED. HIGH PRESSURE WILL GRADUALLY
PUSH TOWARD THE REGION LATE IN THE WEEK WITH DRY WEATHER AND A
GRADUAL WARMING TREND. UNSEASONABLY WARM TEMPERATURES MAY OVERSPREAD
THE REGION AROUND SAT AHEAD OF AN APPROACHING COLD FRONT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAINTAINED CONSIDERABLE CONTINUITY WITH GOING FORECAST FOR TODAY.
SURFACE HIGH PRESSURE CENTERED ACROSS NORTHERN NEW ENGLAND THIS
MORNING WILL GRADUALLY SHIFT OFFSHORE TODAY AS LOW PRESSURE
APPROACHES FROM THE MIDWEST AND GREAT LAKES.

HIGH CLOUDS WILL CONTINUE TO INCREASE THIS MORNING AS WAA ALOFT
INCREASES. AS FOR TIMING OF POPS...WE TOOK A BLEND OF THE VARIOUS
GUIDANCE SUITE MEMBERS...INCLUDING THE ENSEMBLES. THIS GENERALLY
MEANS RAIN ARRIVES FIRST IN THE CT VALLEY EARLY AFTERNOON...THEN
SPREADS NORTHEAST FROM THERE...REACHING CATEGORICAL LEVELS IN
NORTHEAST MASS BY 00Z. WE DON/T THINK THE RAIN WILL BE PARTICULARLY
HEAVY PRIOR TO 00Z...JUST MAINLY LIGHT STUFF.

EASTERLY WINDS WILL INCREASE AS THE DAY PROGRESSES AND BECOME GUSTY
AS THE GRADIENT TIGHTENS. AS FOR MAX TEMPS FOR TODAY...KEPT CLOSE TO
A NAM12/MAVMOS COMPROMISE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
WARM AIR ADVECTION INCREASES MARKEDLY IN ADVANCE OF SHARPENING WARM
FRONT THIS EVENING. THIS COUPLED WITH +3 TO +4 SD PWATS AND EASTERLY
LOW LEVEL JET WILL ALLOW FOR A PERIOD OF HEAVY RAIN...MAINLY BETWEEN
02Z AND 08Z. HAVE INCLUDED A CHANCE OF THUNDER DURING THAT TIMEFRAME
AS WELL GIVEN THE PRESENCE OF STRONG ASCENT ASSOCIATED WITH THE WARM
FRONT. THE MODELS ARE IN GOOD AGREEMENT THAT SHOWALTER INDICES WILL
DROP TO BETWEEN 0 AND -3C FOR A TIME AS WELL. OVERALL...WE ARE
EXPECTING BETWEEN 1 AND 2 INCHES OF RAIN FOR MOST OF SOUTHERN NEW
ENGLAND BETWEEN TONIGHT AND TUESDAY...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE...ESPECIALLY ACROSS THE EASTERN HALF OF THE CWA. THIS WILL
LIKELY RESULT IN CONSIDERABLE PONDING OF WATERS AND MINOR FLOODING OF
OTHER LOW LYING AREAS. HOWEVER...WE/VE BEEN QUITE DRY LATELY...SO
RIVERS AND MOST STREAMS SHOULD BE ABLE TO HANDLE THE RAINFALL.

THERE COULD BE A BRIEF PERIOD WHERE RAIN MIXES WITH WET SNOW ACROSS
THE HIGHER TERRAIN OF SWRN NH DURING THE EVENING...BUT LOW PROB SO
LEFT THE MENTION OUT OF THE FORECAST FOR NOW.

WINDS WILL CONTINUE TO INCREASE DURING THE EARLY EVENING HOURS...AND
SUSTAINED WINDS MAY VERY WELL REACH 25 TO 35 MPH ON THE CAPE AND
ISLANDS STARTING EARLY THIS EVENING...SO HOISTED A WIND ADVISORY
THERE. IT/S POSSIBLE THAT SOME AREAS JUST INLAND MAY SEE A BRIEF
PERIOD OF ADVISORY GUSTS THIS EVENING...BUT CONFIDENCE IN THIS IS
LOW SO WILL ALLOW DAY SHIFT REASSESS THIS POTENTIAL.

MOST OF THE WAA PRECIPITATION SHIFTS THE NORTHEAST OF THE CWA LATE
TONIGHT AS WARM FRONT CONTINUES TO CREEP NORTHWARD. MUCH OF THE
PRECIPITATION ON TUESDAY SHOULD BE SHOWERY IN NATURE...BUT LIKELY/CAT
POPS ARE STILL WARRANTED. IT/S POSSIBLE THAT HEAVIER CONVECTION COULD
REFIRE DURING THE DAY IN THE DIRTY WARM SECTOR AND RESULT IN MORE
LOCALLY HEAVY RAINFALL. SPEAKING OF THE WARM SECTOR...NOT TOTALLY SOLD
THAT IT WILL JUST BLOW INTO THE ENTIRE AREA ON TUE. THE NAM MAY HAVE
THE BEST HANDLE ON WARM FRONTAL MOVEMENT...WHICH MAY LEAVE THE
INTERIOR LOCKED IN WITH LIGHT E/ENE FLOW FOR MUCH OF THE DAY WHICH
WOULD RESULT IN TEMPS REMAINING QUITE CHILLY. LOW-MED CONFIDENCE IN
MAX TEMP FORECAST.

WINDS TUESDAY SHOULDN/T BE AS STRONG AS THOSE SEEN TONIGHT AS STRONG
WAA JUST ABOVE THE SFC WILL HELP TO ENHANCE THE LOW LEVEL INVERSION.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
TUESDAY NIGHT...
STEADY SOAKING RAINS WILL COME TO AN END AS DEEP LAYER MOISTURE
/WARM CONVEYOR BELT/ MOVES OFFSHORE. HOWEVER WITH MID LEVEL
LOW TRAVERSING THE ST. LAWRENCE RIVER VALLEY THE CHANCE OF SHOWERS
WILL EXIST ACROSS THE REGION. IT WILL BE A MILD NIGHT AS WARM FRONT
LIFTS INTO NORTHERN NEW ENGLAND WITH WARM SECTOR OVER THE REGION.

WEDNESDAY/WED NIGHT...
UNSETTLED WEATHER REMAINS IN THE FORECAST AS MEAN TROF AXIS PERSIST
OVER THE NORTHEAST WITH ANOTHER BUNDLE OF JET ENERGY DIVING INTO THE
BACKSIDE OF THE MID LEVEL TROF. THIS INDUCES AN AREA OF LOW PRES TO
DEVELOP ON THE COLD FRONT APPROACHING THE REGION FROM THE WEST. SO
SHOWERS SHOULD BECOME WIDESPREAD DURING THE DAY WED AND PROBABLY
INTO WED EVENING.

THURSDAY...
DRYING TREND AS MID LEVEL TROF AND SURFACE LOW EXIT INTO THE
MARITIMES. CHILLY AIR ON THE BACKSIDE OF THE LOW WITH 850 TEMPS
COOLING OFF TO -2C TO ZERO. ALTHOUGH THIS SHOULD BE OFFSET SOME BY
CONSIDERABLY SUNSHINE AS COLD POOL MOVES NE INTO THE MARITIMES.

FRI THROUGH SUN...
GOOD MODEL AGREEMENT WITH WESTERN CONUS TROF DEVELOPING YIELDING
BUILDING RIDGE HERE IN THE EAST. DRY WEATHER WITH WARM TREND FRI AND
POSSIBLY UNSEASONABLY WARM SAT AHEAD OF APPROACHING COLD FRONT WITH
BOTH GFS AND ECMWF OFFERING 850 TEMPS WARMING TO +12C/+13C. 12Z GEFS
NOT AS ROBUST WITH 850 TEMPS CLIMBING TO +10C BY LATE SAT. MODEST SW
SURFACE WINDS SHOULD YIELD TEMPS WELL INTO THE 70S TO PERHAPS NEAR
80 AWAY FROM THE SOUTH COAST SAT.  WARM WEATHER MAY COME TO AN END
SAT NIGHT OR SUN WITH THE PASSAGE OF A COLD FRONT ALONG WITH A
CHANCE OF SHOWERS.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
TODAY...VFR FOR MOST OF THE DAY. RAIN ARRIVES FROM SW TO NE STARTING
IN THE CT VALLEY BETWEEN 17Z AND 20Z...THEN MOVES NORTHEASTWARD FROM
THERE. CONDITIONS TO LOWER TO MVFR MOST TERMINALS BY 00Z. EASTERLY
WINDS BECOME GUSTY LATE MORNING/EARLY AFTERNOON.

BRIEF PERIOD OF BKN005 CIGS MAY PERIODICALLY AFFECT THE COAST OF
MASS...INCLUDING LOGAN AIRPORT WITH WEAK ONSHORE FLOW. THIS SHOULD
LIFT BY 11-12Z.

TONIGHT...MVFR WORSENING TO IFR MOST AREAS IN RAIN AND FOG.
DEVELOPING LLWS POSSIBLE BY 06Z DUE TO AN APPROACHING ESE 65KT LLVL
JET. SUSTAINED WINDS 25-30KT FOR A TIME AFT 06Z ACROSS THE SE
TERMINALS INCLUDING KACK-KHYA-KFMH AND POSSIBLY BOS ON E WIND FLOW.
CHANCE OF THUNDER...BUT NOT ENOUGH CONFIDENCE TO INSERT INTO 06Z
TAFS.

TUESDAY...IFR CONDITIONS IN SHOWERS. CONDITIONS MAY PERIODICALLY
IMPROVE TO MVFR.

OUTLOOK /TUESDAY NIGHT THROUGH FRIDAY/...

TUESDAY NIGHT AND WEDNESDAY...MVFR CIGS LIKELY WITH SCT SHOWERS.

THURSDAY AND FRI...VFR.

&&

.MARINE...
WARM FRONT WILL APPROACH FROM THE SOUTH TODAY AND MOVE INTO THE
WATERS TONIGHT. EASTERLY WINDS AHEAD OF THE FRONT WILL INCREASE AS
TODAY PROGRESSES WITH MARGINAL GALES LIKELY ON MOST OF THE WATERS BY
00Z. EASTERLY GALES TURN SOUTHEAST AS THE NIGHT WEARS ON. SSE WINDS
DIMINISH TO SCA LEVELS LATE TONIGHT OR EARLY TUESDAY AS LOW LEVEL
INVERSION BUILDS. SEAS REMAIN ROUGH HOWEVER.

OUTLOOK /TUESDAY NIGHT THROUGH FRIDAY/...

TUESDAY NIGHT...WARM FRONT LIFTS NORTH OF THE REGION WITH A
WIND SHIFT TO THE S-SW WINDS ALONG WITH IMPROVING VSBY.

WEDNESDAY...
COLD FRONT APPROACHES FROM THE WEST WITH LOW PRES DEVELOPING ON THE
FRONT OVER NEW ENGLAND. EXPECT SCATTERED SHOWERS

WED NIGHT AND THURSDAY...
LOW PRES OVER NEW ENGLAND INTENSIFIES AS IT LIFTS NORTHEAST INTO THE
MARITIMES. NW 20-30 KT LIKELY WITH POSSIBLE HIGHER GUSTS. DRY
WEATHER WITH IMPROVING VSBY WITH THE WIND SHIFT TO THE NORTHWEST.

FRI...
HIGH PRES SLIDES SOUTH OF NEW ENGLAND WITH A MODEST SW WIND
DEVELOPING.

&&

.EQUIPMENT...
SOUNDINGS FROM KCHH /74494/ WILL BE UNAVAILABLE THROUGH APRIL 26 AS
A REPLACEMENT SYSTEM IS INSTALLED. SOUNDINGS ARE ANTICIPATED TO
RESUME WITH THE 12Z LAUNCH APRIL 27.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT TUESDAY FOR
     MAZ022>024.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EDT TUESDAY FOR
     ANZ230>237-250-254-255.

&&

SYNOPSIS...EKSTER
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...NOCERA
AVIATION...NOCERA/EKSTER
MARINE...NOCERA/EKSTER
EQUIPMENT...
Hazardous weather outlook, Apr 19, 4:29 PM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT SUN APR 19 2009

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-202030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
429 PM EDT SUN APR 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS POSSIBLE LATE MONDAY NIGHT INTO MIDDAY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-RIZ008-202030-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
429 PM EDT SUN APR 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A LOW TO MODERATE PROBABILITY OF WIND SPEEDS APPROACHING
ADVISORY CRITERIA ALONG THE SOUTHEAST COASTS OF MASSACHUSETTS AND
RHODE ISLAND MONDAY NIGHT INTO TUESDAY MORNING.

SCATTERED THUNDERSTORMS POSSIBLE LATE MONDAY NIGHT INTO MIDDAY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ232>237-255-202030-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
429 PM EDT SUN APR 19 2009

...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

SCATTERED THUNDERSTORMS POSSIBLE LATE MONDAY NIGHT INTO MIDDAY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-231-250-254-202030-
BOSTON HARBOR-CAPE COD BAY-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
429 PM EDT SUN APR 19 2009

...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

SCATTERED THUNDERSTORMS POSSIBLE LATE MONDAY NIGHT INTO MIDDAY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 4:19 AM EDTWind AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth and 1 more24 hr

Nearby

Gale Warnings in Massachusetts, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.